Alert archive / Alabama / Small Craft Advisories in 2009

Small Craft Advisory 45, NWS Mobile, AL

November 17, 2009

NWS Mobile, AL issued this small craft advisory at Nov 17, 2009, 2:43 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2009, 2:43 AM CST (08:43 UTC)
Expired
Nov 17, 2009, 9:33 AM CST
In force
7 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WHUS74 KMOB 170843
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
243 AM CST TUE NOV 17 2009

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON TODAY...

.A STRONG COLD FRONT WILL MOVE ACROSS THE MARINE AREA THIS MORNING.
IN THE WAKE OF THIS FRONT...STRONG NORTHWEST WINDS WILL INCREASE TO
AROUND 20 KNOTS WITH HIGHER GUSTS. WINDS AND SEAS WILL DECREASE THIS
AFTERNOON AS HIGH PRESSURE BUILDS EASTWARD ACROSS THE AREA.

GMZ630-650-655-670-675-171800-
/O.NEW.KMOB.SC.Y.0045.091117T0843Z-091117T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
243 AM CST TUE NOV 17 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

STRONG NORTHWEST WILL FOLLOW IN THE WAKE OF A COLD FRONT THIS
MORNING. NORTHWEST WINDS AROUND 20 KNOTS AND GUSTY CAN BE EXPECTED
THROUGH LATE MORNING. SEAS WILL BUILD TO 2 TO 3 FEET OUT TO 20 NM AND
3 TO 5 FEET OUT TO 60 NM. WINDS AND SEAS WILL GRADUALLY DECREASE THIS
AFTERNOON AS HIGH PRESSURE BUILDS EASTWARD ACROSS THE NORTH CENTRAL GULF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
263 
WHUS74 KMOB 171533
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
933 AM CST TUE NOV 17 2009

...SMALL CRAFT ADVISORY IS CANCELED...

.GUSTY NORTHERLY WINDS AT 15 TO 20 KNOTS WILL GRADUALLY DIMINISH
THIS AFTERNOON THEN REBUILD SLIGHTLY OVERNIGHT DUE TO COLD AIR
DRAINING SOUTHWARD TOWARDS THE COAST.

GMZ630-650-655-670-675-171645-
/O.CAN.KMOB.SC.Y.0045.000000T0000Z-091117T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
933 AM CST TUE NOV 17 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

GUSTY NORTHERLY WINDS AT 15 TO 20 KNOTS WILL GRADUALLY DIMINISH
THIS AFTERNOON THEN REBUILD SLIGHTLY OVERNIGHT DUE TO COLD AIR
DRAINING SOUTHWARD TOWARDS THE COAST.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 11:30 PM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Nov 16, 11:30 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE MOBILE AL
1130 PM CST MON NOV 16 2009

.AVIATION UPDATE FOR 17/06 UTC...A WIDE BAND OF SHOWERS DRAPED
SOUTHWESTWARD ACROSS SOUTHERN ALABAMA WILL SLOWLY PUSH EASTWARD
ACROSS THE WESTERN FLORIDA PANHANDLE DURING THE EARLY MORNING HOURS.
THE FRONT LAGGING A COUPLE OF HOURS BEHIND THE SHOWERS WILL TURN
WINDS NORTHWESTERLY AT 10 TO 20 KNOTS WITH AN EXTENSIVE AREA OF MVFR
AND PATCHY IFR CLOUD CONDITIONS BEHIND IT.  CONDITIONS ARE EXPECTED
TO IMPROVE INTO THE VFR CATEGORY OVER SOUTHEAST MISSISSIPPI NEAR
SUNRISE AND ACROSS SOUTHWESTERN ALABAMA BY MID MORNING AND OVER THE
WESTERN FLORIDA PANHANDLE BY LATE MORNING. /08 JVW

***********************PREVIOUS DISCUSSION*************************

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...LARGE UPPER LOW
CLEARLY VISIBLE ON WATER VAPOR IMAGERY MOVING INTO MS/AR LATE THIS
AFTERNOON IS PROGGED TO DRIFT EWD TOWARD THE MID MS VALLEY THROUGH
TUESDAY AFTERNOON THEN LIFT SLOWLY NWD TOWARD THE UPPER MS VALLEY
BY THE END OF THE FCST PERIOD. THIS WILL ALLOW A SFC COLD FRONT THAT
IS MOVING ACROSS WESTERN MS THIS AFTERNOON TO MOVE ON EAST ACROSS OUR
FCST AREA TONIGHT. THIS FRONT SHOULD BE ENTERING OUR SOUTHEAST MS
COUNTIES BY AROUND 00Z THIS EVENING...AND IS EXPECTED TO BE JUST EAST
OF OUR AREA BY AROUND 12Z TUESDAY MORNING. DO EXPECT A CHANCE OF
SHOWERS IN ADVANCE AND ALONG THE FRONT...ESPECIALLY TONIGHT...BUT
PCPN WILL BE ENDING OVER THE WESTERN ZONES BY LATE TONIGHT AND OVER
THE EAST DURING THE EARLY MORNING HOURS TUESDAY. RAINFREE CONDITIONS
ARE THEN EXPECTED TO CONTINUE FOR THE REMAINDER OF THE SHORT TERM
FCST PERIOD. COOLER AND DRIER AIR WILL BE REINFORCED OVER THE REGION
IN THE WAKE OF THE FRONT...WITH DAYTIME HIGH TEMPS EXPECTED TO BE IN
THE UPPER 50S AND LOWER 60S ON TUESDAY AND THE LOW/MID 60S WEDNESDAY.
OVERNIGHT LOWS TONIGHT WILL BE IN THE UPPER 40S AND LOWER 50S...
COOLING INTO THE MID 30S OVER THE INTERIOR AND LOWER 40S ALONG THE
COAST TUESDAY AND WEDNESDAY NIGHTS. 12/DS

&&

.LONG TERM (THURSDAY THROUGH MONDAY)...MADE A FEW ADJUSTMENTS TO THE
LONG TERM FCST TODAY FOR THE FRIDAY THROUGH SATURDAY TIME PERIOD
BASED ON THE 12Z GFS...WHICH IS NOW TRENDING TOWARD THE LAST TWO
RUNS OF THE ECWMF. MODELS ARE NOW IN MUCH BETTER AGREEMENT IN
SHOWING A DEEP UPPER TROF DROPPING SOUTH AND EAST INTO THE SOUTHERN
STATES FRIDAY AND SATURDAY...WITH DEVELOPING LOW PRESSURE OVER THE
NORTH CENTRAL GULF OF MEXICO DURING THE DAY ON FRIDAY. APPEARS THAT
THE LOW WILL THEN LIKELY MOVE EAST-NORTHEAST TOWARD THE NWRN GULF
COAST REGION OF ALABAMA AND THE FLORIDA PANHANDLE FRIDAY NIGHT AND
EARLY SATURDAY. THIS RESULTS IN HIGHER THAN PREVIOUSLY ADVERTISED
POPS FOR FRIDAY THROUGH SATURDAY. WITH CLOUD COVER AND PCPN NOW
LOOKING TO BE MORE PREVAILING DURING THIS TIME...TEMPS WERE ALSO
ADJUSTED. WINDS WERE ALSO ADJUSTED DURING THE PERIOD...AND MAY HAVE
TO BE FURTHER CHANGED BASED ON EVENTUAL TRACK AND INTENSITY OF THE
GULF LOW. MADE NO CHANGES FROM PREVIOUS FCST TO THE END OF THE LONG
TERM PERIOD. 12/DS

&&

.MARINE...HIGH PRESSURE OVER THE SOUTHEAST STATES AND EASTERN GULF
WILL SHIFT EAST IN RESPONSE TO A MODERATE TO STRONG COLD FRONT
APPROACHING FROM THE WEST. AHEAD AND ALONG THE FRONT SCATTERED
SHOWERS CAN BE EXPECTED DEVELOPING LATE TONIGHT THEN ENDING FROM
WEST TO EAST EARLY TUESDAY. IN THE WAKE OF THE FRONT A MODERATE TO
STRONG OFFSHORE FLOW CAN BE EXPECTED DEVELOPING EARLY TUESDAY
MORNING THEN GRADUALLY DECREASING LATE TUESDAY AFTERNOON. AS A
RESULT SMALL CRAFT SHOULD EXERCISE CAUTION LATE TONIGHT AND TUESDAY
MORNING. THE OFFSHORE FLOW WILL REBUILD OVERNIGHT TUESDAY NIGHT AND
EARLY WEDNESDAY AS COLDER AIR OVER LAND DRAINS SOUTH TOWARDS THE
COAST. A LIGHT TO MODERATE OFFSHORE FLOW WILL CONTINUE THROUGH MUCH
OF THE WEEK THEN BECOME NORTHEAST TO EAST AND BUILD FRIDAY THROUGH
SATURDAY AS AN AREA OF LOW PRESSURE OVER THE WESTERN GULF MOVES
EASTWARD OVER THE NORTH CENTRAL GULF. 32/EE

&&

.FIRE WEATHER...A COLD FRONT WILL BE APPROACHING THE REGION FROM THE
WEST EARLY THIS EVENING...AND WILL MOVE EAST ACROSS THE AREA
OVERNIGHT. BY SUNRISE TUESDAY MORNING...THE FRONT SHOULD BE MOVING
ON OFF TO THE EAST OF THE REGION. THERE IS A LOW END CHANCE FOR
SHOWERS IN ASSOCIATION WITH THE FRONTAL PASSAGE...BUT OVERALL RAIN
CHANCES WILL REMAIN RATHER LOW WITH THIS SYSTEM. COOLER AND DRIER
AIR WILL FILTER INTO THE AREA BEHIND THE FRONT...BUT AFTERNOON
RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL LEVELS. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      49  63  39  61 /  30  05  10  10
PENSACOLA   51  65  44  63 /  30  10  10  10
DESTIN      55  66  49  63 /  30  20  10  10
EVERGREEN   45  62  38  64 /  40  10  10  10
WAYNESBORO  45  58  36  61 /  50  05  10  10
CAMDEN      46  61  40  64 /  40  05  10  10
CRESTVIEW   46  67  39  65 /  30  20  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, Nov 16, 7:55 AM CST, 18 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
755 AM CST MON NOV 16 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-171300-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
755 AM CST MON NOV 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A STRONG OFFSHORE FLOW WILL DEVELOP OVER THE MARINE WATERS LATE
TONIGHT IN THE WAKE OF A COLD FRONT MOVING THROUGH THE REGION. SMALL
CRAFT SHOULD EXERCISE CAUTION AS WINDS INCREASE TO 15 TO 20 KNOTS
AND SEAS BUILD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG OFFSHORE FLOW WILL PERSIST THROUGH TUESDAY MORNING OVER THE
MARINE WATERS WITH WINDS BEGINNING TO DIMINISH BY TUESDAY AFTERNOON.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH MIDDAY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS WILL
NOT BE REQUIRED.

Nearby

Small Craft Advisories in Alabama, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.